Alert archive / Nebraska / Frost Advisories in 2018
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Oct 5, 2018, 11:05 AM CDT for 13 counties in Nebraska. It took effect at Oct 6, 2018, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2018, 11:05 AM CDT (16:05 UTC)
- In effect from
- Oct 6, 2018, 1:00 AM CDT
- Expired
- Oct 6, 2018, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS73 KLBF 051605 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1105 AM CDT Fri Oct 5 2018 ...FREEZE WARNING AND FROST ADVISORY ISSUED FOR THE WESTERN AND CENTRAL SANDHILLS LATE TONIGHT TO SATURDAY MORNING... .Temperatures will drop as low as the mid 20s to around 30 degrees by early Saturday morning as light winds combine with clearing skies. At 28 degrees a hard freeze will bring an end to the growing season and can harm newborn livestock. NEZ004-005-022>024-035-036-056-057-094-060015- /O.UPG.KLBF.FZ.A.0001.181006T0600Z-181006T1500Z/ /O.NEW.KLBF.FZ.W.0002.181006T0600Z-181006T1500Z/ Sheridan-Eastern Cherry-Garden-Grant-Hooker-Arthur-McPherson- Deuel-Keith-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore 1105 AM CDT Fri Oct 5 2018 /1005 AM MDT Fri Oct 5 2018/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ SATURDAY... The National Weather Service in North Platte has issued a Freeze Warning, which is in effect from 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Saturday. The Freeze Watch is no longer in effect. * TEMPERATURES...In the mid 20s to lower 30s. * TIMING...The coldest temperatures will occur early Saturday morning. * IMPACTS...a killing freeze will bring an end to the growing season and can harm newborn livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ006>010-025>028-037-038-058-059-060015- /O.NEW.KLBF.FR.Y.0002.181006T0600Z-181006T1500Z/ Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Logan- Custer-Perkins-Lincoln- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, and North Platte 1105 AM CDT Fri Oct 5 2018 /1005 AM MDT Fri Oct 5 2018/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ SATURDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 10 AM CDT /9 AM MDT/ Saturday. * TEMPERATURES...In the lower 30s. * TIMING...The coldest temperatures will occur early Saturday morning. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Roberg/Thorne
2 follow-up statements
974 WWUS73 KLBF 060541 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1241 AM CDT Sat Oct 6 2018 ...FREEZE WARNING AND FROST ADVISORY ISSUED FOR THE WESTERN AND CENTRAL SANDHILLS LATE TONIGHT TO SATURDAY MORNING... .Temperatures will drop as low as the mid 20s to around 30 degrees by early Saturday morning as light winds combine with clearing skies. At 28 degrees a hard freeze will bring an end to the growing season and can harm newborn livestock. NEZ004-005-022>024-035-036-056-057-094-061500- /O.CON.KLBF.FZ.W.0002.181006T0600Z-181006T1500Z/ Sheridan-Eastern Cherry-Garden-Grant-Hooker-Arthur-McPherson- Deuel-Keith-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore 1241 AM CDT Sat Oct 6 2018 /1141 PM MDT Fri Oct 5 2018/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURES...In the mid 20s to lower 30s. * TIMING...The coldest temperatures will occur early Saturday morning. * IMPACTS...a killing freeze will bring an end to the growing season and can harm newborn livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NEZ006>010-025>028-037-038-058-059-061500- /O.CON.KLBF.FR.Y.0002.181006T0600Z-181006T1500Z/ Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Logan- Custer-Perkins-Lincoln- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, and North Platte 1241 AM CDT Sat Oct 6 2018 /1141 PM MDT Fri Oct 5 2018/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURES...In the lower 30s. * TIMING...The coldest temperatures will occur early Saturday morning. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ kulik
323 WWUS73 KLBF 061500 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 1000 AM CDT Sat Oct 6 2018 NEZ004-005-022>024-035-036-056-057-094-061600- /O.EXP.KLBF.FZ.W.0002.000000T0000Z-181006T1500Z/ Sheridan-Eastern Cherry-Garden-Grant-Hooker-Arthur-McPherson- Deuel-Keith-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore 1000 AM CDT Sat Oct 6 2018 /900 AM MDT Sat Oct 6 2018/ ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... The threat of freezing temperatures has or will end shortly. $$ NEZ006>010-025>028-037-038-058-059-061600- /O.EXP.KLBF.FR.Y.0002.000000T0000Z-181006T1500Z/ Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-Garfield-Logan- Custer-Perkins-Lincoln- Including the cities of Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, and North Platte 1000 AM CDT Sat Oct 6 2018 /900 AM MDT Sat Oct 6 2018/ ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... The threat of frost has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 5, 6:11 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Oct 5, 6:11 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 611 AM CDT Fri Oct 5 2018 .SHORT TERM...(Today and tonight) Issued at 318 AM CDT Fri Oct 5 2018 Drier weather returns for Friday before isolated rain showers return on Friday afternoon. As rain pushes south and east through the late afternoon and evening hours, colder air will quickly filter into the region. As a result, there is a chance of frost across much of the central and northwestern Sandhills. Clearing skies and light winds combined with rapidly dropping temperatures, will allow for some development of widespread frost. Those with outdoor interests should take note of this and make necessary preparations. At this time, a freeze watch is still in effect for counties across the eastern Panhandle and northern Nebraska as temperatures will drop into the upper 20s Friday night. .LONG TERM...(Saturday through Thursday) Issued at 318 AM CDT Fri Oct 5 2018 Wet weather returns for Sunday as a period of active weather moves into the central Plains. Rain showers and some isolated thunderstorms are possible from Sunday through Tuesday. Locations across the northwest Sandhills and northern Nebraska could even see some light snow during the overnight hours as temperatures drop to near freezing. Minor snow accumulations should be expected with totals each night under a half inch. A brief break in the active pattern arrives on Wednesday. Wednesday night will usher in another round of precipitation. For the most part, precipitation will start off as all snow. Accumulating snow is possible Wednesday night generally northwest of a line from Oshkosh to Valentine. Snow will switch over to rain on Thursday. Another chance of accumulating snow is possible Thursday night again. At this time, snow could be seen as far south as the I-80 corridor. The best chance for accumulating snow will remain northwest of a line from Oshkosh to Ainsworth. Accumulation totals are still being refined and will hold off on any mention of exact totals for now. Stay tuned over the next few days to see how this system progresses. High temperatures in the extended period are anticipated to remain fairly consistent in the upper 40s to mid 50s. Low temperatures will start off in the mid 30s to low 40s on Sunday night. Overnight temperatures will drop into the upper 20s to mid 30s by the end of next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 558 AM CDT Fri Oct 5 2018 Stratus with IFR/LIFR ceilings is spreading into far southwest NEB, elsewhere stratus is also present across limited portions of north central NEB as well. This stratus is expected to affect portions of southwest NEB into south central NEB through mid morning. Meanwhile, a front is expected to advance southeastward across western and north central NEB today shifting winds to the north. Gusts up to 30 mph are expected across western NEB in the afternoon and early evening. Further, sky cover will increase behind the front with ceiling down to MVFR to low-end VFR (less than 7 kft) anticipated across the Sandhills and northern NEB. While there are increased chances for rain tomorrow afternoon and evening across western NEB, best chances are generally west of the KLBF and KVTN terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Saturday morning for NEZ004-005-022>024-035-036-056-057-094. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...ET
Hazardous weather outlook, Oct 5, 4:28 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 428 AM CDT Fri Oct 5 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-060930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 428 AM CDT Fri Oct 5 2018 /328 AM MDT Fri Oct 5 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Patchy to widespread frost is likely across much of western Nebraska late tonight into Saturday morning. A freeze watch is in effect for the eastern Panhandle and for portions of northwestern Nebraska where temperatures will drop as low as the mid 20s to about 30 degrees. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated thunderstorm chances are possible Sunday through Monday. Severe potential is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte RK/ET
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:05 AM CDT | Freeze Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Hooker and 3 more | 23 hr |
Nearby
Frost Advisories in Nebraska, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.